Skip to content
My WebMD Sign In, Sign Up
Tumid vs. CLE vs. wrong Diagnosis
avatar
An_250626 posted:
I'm 55, and just got diagnosed with CLE. Problem is the pain in my body, sweats and the fatigue just doesn't go along with Dx. ANA tests are normal. Late 2011, reocurring Strep B UTI's causing alot of the same symptoms above. The first was treated w/ 2000 mg. of penicillin a day for 10 days, wait a week after before calling my Dr. that nothing had changed. Did culture again and same Strp B only the numbers had ticemiadoubled. He sent me to Urologist & an Infectious Diease Dr., which by the time I got in to the see the Urologist first, he took one look at me & told husband to take me to ER. Admitted and fould I had Bacterial Septicemia. treated with Rocphen IV. Test for Endocarditis ECHO & TEE negative. Sent home with pic line and continued IV meds for 3 weeks. Felt best I'd felt in months. After IV meds stopped within 1-month had rash all over back & abdomen. Ifectious Diease Dr. said it was pityous rosea and not to worry it would go away. It did not, rash became lesions & sores. Had many one sore cultured for MRSA, negative. Went to Dermatologists had many biopsieswent on for months, from winter to summer. Biopsies indicated deep lymphatic imnflammations but never concluded answers. Second opinions, and thirdly went to Mayo Derm and larger biopsies indicated Tumid and after several creams with neg results, started me on Plaquenil. Finally got in to see Rheumetologist who has done all the ANA studies, with neg. results, added steroids but rash only got worse and fatigue and joint pain as well. She added Methotrexate2.5 mg tabs 4/wk after 3 weeks rash was getting better and with steroids 30mg/day so was fatigue & pain. Got Acute Bronchitis & stopped Meth until infection over. Rash turned into lesions as it took over a month to get over infection. 4 months later 25 lbs heavier, the added weight gain gave me shortness of breath, more sweats, and joint pain came back. Finally she agreed to wean me off since they weren't helping my skin. Increased the Meth to 6/week. Now after 2nd week of this, fatigue not better and pain just seems to migrate thru my body at times I just cry. Two years ago, my son-in-law called me the "energizer bunny". I was born and raised in the south where its always hot & humid and spent my summers playing on at the beach, now with my grandchildren; till the last 14 months; now I'm on medical leave from work. Take Synthroid (Hypo-thyroid) Ultram for degenerative disk cervical & arthistis in low back for 10 yrs+.Still use HRT in patch form for hot flashes. Complete Hysterect 25 yrs. ago, ovaries died, so did gallbladder. Have had 2 tears on right rotator cuff over the years, repaired in 2004 and 20012 and I do not play any sports that would cause this; also left one is partially torn. So frustrated doing research & can't find a doctor who will look at this history as a whole or help me to understand the meds prescribed are right, the pain is expected as well as the fatigue. Have Vit. D def., which I take supplement for as well as E, Fish Oils, Flaxseed, Vit. E Folic Acid and Multi-B. Anyone else similar to this have a suggestion. Can't get back into Mayo for complete work-up, stopped making appts. & waiting list for PCP & Internist & Rheum. Deparments...........not enough docs to support need, I suppose.
Reply
 
avatar
mybdy responded:
Hi An_250626,


I am not sure at all if this is the case but has an infectious disease Dr. or Dermatologist ruled out Steven's Johnson Syndrome? It occurs as a rash, then lesions all over the body usually caused by an allergic reaction to an antibiotic. Like I said, this may not be it at all, but wouldnt hurt to look more into it. I truly hope you find some answers and get relief soon.
 
avatar
slsalem replied to mybdy's response:
Hi, mybody
Thank you for taking time to give me a reply. I will most certainly ask my doctors of this and whether or not tests have ruled this out. I wish I could find an MD who practice Holistic Health or one who looks at the whole body. I look back at my health history and when I was in my mid 30's, my ovaries just died eventually leading to early hysterectomy and maybe less than 10 yrs. later my gallbladder died and had it removed just in time; surgeon and pathology confirm it had begun to turn gangreen. Now 10 years later all this is happening. Is this just coincidence or is there more to it all? I will not stop looking for answers and a doctor or group of doctors who will be able to assure me that the correct diagnosis has been made and the medications prescribed are what I need. I can't help but wonder if taking Plaquenil and Methotrexate could harm my body if I really don't need them.
Again, thank you for taking the time to share an idea as you did.
Hope you have a blessed day!


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Music Video Tips on Managing Chronic Pain!
My newest music video, hope you guys like it! HUGS and ?, JJ "Never doubt that a small group of thoughtful, committed people can change the ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.